Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 27, NWS Corpus Christi, TX

December 14, 2011Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this wind advisory at Dec 14, 2011, 10:13 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2011, 10:13 AM CST (16:13 UTC)
Expired
Dec 14, 2011, 4:00 PM CST
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2011-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2011-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
483 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WWUS74 KCRP 141613
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1013 AM CST WED DEC 14 2011

...WIND ADVISORY IN EFFECT UNTIL 4PM CST THIS AFTERNOON...

STRONG SOUTHEAST WINDS WILL DEVELOP TODAY AS LOW PRESSURE
STRENGTHENS ACROSS NORTH TEXAS. WINDS WILL GRADUALLY SUBSIDE LATER
THIS AFTERNOON AS THE PRESSURE GRADIENT WEAKENS. 

TXZ242>244-142200-
/O.NEW.KCRP.WI.Y.0027.111214T1613Z-111214T2200Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
1013 AM CST WED DEC 14 2011

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

* TIMING...WIND ADVISORY CONDITIONS ARE EXPECTED BETWEEN 10AM AND
  4PM THIS AFTERNOON.|

* WINDS...EXPECT SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40
  MPH...DIMINISHING TO 15 TO 25 MPH BY LATE AFTERNOON.

* IMPACTS...THE STRONG WINDS COULD AFFECT HIGH PROFILE VEHICLES ON
  EAST TO WEST BOUND ROADWAYS AS WELL AS UNSUPPORTED WALLS AT
  CONSTRUCTION SITES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 14, 5:37 AM CST, 4 hours 36 minutes earlier.

Area forecast discussion, Dec 14, 5:37 AM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
537 AM CST WED DEC 14 2011

.DISCUSSION...UPDATE FOR 12Z AVIATION BELOW.

&&

.AVIATION...MVFR CIGS THROUGH THE MORNING HOURS ACROSS MUCH OF
SOUTH TEXAS...WITH EVEN SOME ISOLATED LOCATIONS NEAR VCT TEMPO
IFR. MVFR VSBLTYS IN BR ALSO WILL OCCUR THROUGH THE MORNING ALONG
THE COAST. ISOLATED STREAMER SHOWERS PRIMARILY ALONG AND NE OF A
RKP-BEA LINE THROUGH THE MORNING...SHIFTING INLAND IN THE AFTERNOON.
CIGS WILL BECOME VFR AFTER 18Z FOR MOST INLAND LOCATIONS. EXCEPTION
MAY BE A CORRIDOR FROM RKP-VCT WHERE CIGS REMAIN MVFR THROUGH THE
AFTERNOON. IFR TO LIFR CONDITIONS IN LOW CIGS AND FG EXPECTED LATE
TONIGHT. THIS MORNING A 40 KT SOUTHERLY LOW LEVEL JET WAS OBSERVED
JUST OFF THE SURFACE...AND A MENTION OF LLWS IS INCLUDED IN CENTRAL
AND EASTERN TAF SITES. WINDS SHOULD RESPOND AT SURFACE AFTER
16Z...BECOMING GUSTY FROM THE SSE 20-30 KTS AT MANY LOCATIONS AWAY
FROM THE IMMEDIATE COASTLINE.

&&

.PREV DISCUSSION... /ISSUED 408 AM CST WED DEC 14 2011/

SHORT TERM (TODAY THROUGH THURSDAY)...STRONG AND WARM SOUTHERLY
FLOW TODAY ACROSS SOUTH TEXAS AHEAD OF UPPER LEVEL TROUGH ACROSS
THE SOUTHWEST U.S. THIS MORNING. THE GRADIENT WILL WEAKEN LATER IN
THE AFTERNOON AS A WEAK PRE-FRONTAL TROUGH WORKS INTO THE FAR
WESTERN CWA. OTHERWISE...ISOLATED TO WIDELY SCATTERED STREAMER
SHOWERS CURRENTLY ONGOING ACROSS THE COASTAL PLAINS AND MARINE
ZONES...AND PATCHY TO AREAS OF LIGHT RAIN...ACROSS THE WESTERN
BRUSH COUNTRY WILL CONTINUE THROUGH THE MORNING HOURS. MODELS
INDICATED SOME NEGATIVE LOW LEVEL THETA-E ADVECTION ACROSS THE
COASTAL COUNTIES THIS AFTERNOON...SO ISOLATED SHOWERS SHOULD WORK
INLAND AND FOCUS MORE ACROSS THE BRUSH COUNTRY IN THE AFTERNOON.
MOST OF THE PRECIP SHOULD REMAIN LOW TOPPED SHOWERS GIVEN THE WEAK
CAP IN PLACE JUST BENEATH 700MB...BUT GIVEN TEMPERATURES IN THE
LOW TO MID 80S INLAND TODAY COULD BE ONE OR TWO DEEPER CONVECTIVE
CELLS THAT PRODUCE THUNDER.

TONIGHT WINDS WEAKEN CONSIDERABLY AHEAD OF THE COLD FRONT. COULD
INITIALLY SEE SOME SEA FOG ADVECTED INLAND...AND THEN AREAS TO
WIDESPREAD FOG DEVELOP ACROSS THE EASTERN HALF OF THE CWA OVERNIGHT.
THE COLD FRONT MOVES INTO THE I-35 CORRIDOR IN THE MORNING AND THE
SLOWLY WEST INTO THE CENTRAL/WESTERN BRUSH COUNTRY IN THE AFTERNOON.
BEST FOCUS FOR PRECIP THURSDAY WILL BE INLAND NEAR THE SLOW MOVING
COLD FRONT.

LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...FORECAST MODELS IN
GOOD AGREEMENT THAT THE FRONT WILL CONTINUE TO SLOWLY SAG TOWARD THE
COAST LATE THURSDAY INTO EARLY FRIDAY. THIS BOUNDARY...ALONG WITH
ABUNDANT LOW TO MID LEVEL MOISTURE WILL ALLOW FOR SCATTERED SHOWERS
ACROSS THE REGION ON THURSDAY NIGHT. AN OVERRUNNING PATTERN WILL
THEN SET UP ACROSS THE REGION ON FRIDAY...ALONG WITH SOME
INDICATIONS THAT A COASTAL TROUGH MAY DEVELOP OFF THE TEXAS COAST AS
WELL. THIS WOULD GIVE WAY TO LIGHT RAIN ACROSS MUCH OF THE REGION
THROUGH SATURDAY.  GIVEN THE CLOUD COVER...RAIN CHANCES AND SHALLOW
COOL AIRMASS IN PLACE...WILL KEEP TEMPERATURES FROM WARMING MUCH ON
FRIDAY AND SATURDAY. THE MIDLEVELS DRY A BIT...ESPECIALLY OUT
WEST...AS 85H WINDS TURN SOUTH THEN SOUTHWEST AHEAD OF A STRONGER
UPPER LEVEL TROUGH THAT WILL DIG INTO NORTHERN MEXICO AND THE FOUR
CORNERS REGION LATE IN THE WEEKEND. WITH THIS...HAVE TRIMMED RAIN
CHANCES ON SUNDAY. THIS SYSTEM IS THEN FORECAST TO EJECT
NORTHEASTWARD AND PUSH A FRONT THROUGH THE REGION MONDAY MORNING.
RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG THE
FRONT THEN QUICKLY END AS THE FRONT CLEARS THE REGION BY MONDAY
AFTERNOON. DRIER AND COOLER AIR WILL FILTER INTO THE REGION IN WAKE
OF THE FRONTAL PASSAGE TUESDAY AND WEDNESDAY. DRY CONDITIONS WITH
TEMPERATURES CLOSER TO SEASONAL AVERAGES CAN BE EXPECTED TOWARD THE
END OF THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    81  65  78  55  63  /  20  10  30  50  50
VICTORIA          78  65  77  51  63  /  30  10  40  50  50
LAREDO            83  66  73  53  58  /  10  20  30  30  30
ALICE             84  64  78  53  62  /  20  10  50  50  50
ROCKPORT          76  65  74  54  62  /  20  10  20  50  50
COTULLA           81  65  71  50  58  /  30  20  50  40  30
KINGSVILLE        84  64  79  54  63  /  20  10  30  50  50
NAVY CORPUS       78  65  74  56  63  /  20  10  20  40  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
     ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
     NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     FROM 20 TO 60 NM.

&&

JR/76...SHORT TERM/AVIATION
Hazardous weather outlook, Dec 14, 5:51 AM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
551 AM CST WED DEC 14 2011

TXZ229>234-239>247-151200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
551 AM CST WED DEC 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG REDUCING VISIBILITIES TO 1/4 MILE WILL BE
POSSIBLE LATE TONIGHT INTO THURSDAY MORNING ACROSS THE COASTAL
BEND AND EASTERN BRUSH COUNTRY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-151200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
551 AM CST WED DEC 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE MIDDLE TEXAS GULF
WATERS THROUGH NOON. SOUTHEAST WINDS WILL BE AROUND 20 KNOTS THIS
MORNING WITH SEAS 6 TO 7 FEET. WINDS WILL DECREASE TO 15 TO 20
KNOTS AND SEAS 5 TO 6 FEET MIDDAY.

AREAS OF DENSE SEA FOG WILL BE POSSIBLE TONIGHT INTO THURSDAY
MORNING ACROSS THE BAYS AND NEARSHORE WATERS...REDUCING
VISIBILITIES TO 1 MILES OR LESS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JR/RG

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 9:15 PM CSTSmall Craft AdvisoryCRP15 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.